Tornadoes · United States · Idaho · 2018
EF0 tornado, Taber, Idaho, April 7, 2018
This EF0 tornado ran 0.5 miles across Bingham County on April 7, 2018, touching down at 6:30 PM MDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 7, 2018
- Touchdown
- 6:30 PM MDT (00:30 UTC)
- Lifted
- 6:38 PM MDT (00:38 UTC)
- On the ground
- 8 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- Bingham County
- Touchdown point
- 43.320, -112.570
- Lift-off point
- 43.320, -112.560
- Record number
- 1804071830-01
What the Weather Service recorded
A powerful storm created Funnel clouds, a tornado and extremely large hail the early evening of April 7th. Hail up to two inches in the Idaho Falls area and funnel clouds and a touchdown in Bingham County.
Tumbleweeds and tree limbs lifted into the air.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
23 minutes of warning. NWS PIH issued a tornado warning for this county at 00:07 UTC, 23 minutes before the tornado touched down, in force until 00:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:00 UTC | 04:00 UTC | Wind Advisory | PIH |
| 00:07 UTC | 00:30 UTC | Tornado Warning | PIH |
| 00:30 UTC | 01:00 UTC | Tornado Warning | PIH |
| 00:50 UTC | 01:30 UTC | Severe Thunderstorm Warning | PIH |
| 17:00 UTC | 01:00 UTC | Wind Advisory | PIH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 19:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the tornado touched down at Apr 7, 2:13 PM MDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 7, 2:13 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 213 PM MDT Sat Apr 7 2018 .SHORT TERM...Tonight through Sunday night. Widespread rain is exiting the region. Hi resolution models continue to show scattered thunderstorms developing this afternoon. Would normally think with all of the rain and low clouds around that there would be no way that we would get unstable enough. However, the widespread rain and the low cloud cover is moving east very fast, so maybe the hi resolution models are not totally out to lunch. We have very strong winds off the surface which will have an opportunity to mix down to the surface late this afternoon into the evening. A wind advisory is in place for the Snake Plain with the Arco Desert standing the best chance of reaching advisory levels. Meanwhile, thunderstorms will not have to grow to a very deep depth to tap into this wind and bring severe thunderstorm winds to the surface. So, could be a very "interesting" late afternoon and evening. And then there's the flood potential. With some exceptions, as a whole rainfall amounts look much lighter than forecasted. Entertained the thought of dropping the flood watches. However, we still have the thunderstorms to move through the region which may deposit significant rainfall. High flows on area streams and creeks are still possible. Colder air works into the region behind the cold front and showers remain possible on Sunday especially for the high country. Could see 1 to 3 inches of snow above 6000 feet. The colder air should ease the flood threat to diminish for a day or two as we head into early next week. Winds will be gusty on Sunday, and a wind advisory for the Snake Plain may be necessary. Valle .LONG TERM...Monday Through Saturday. With an active weather day to monitor today, largely blended the ongoing long term forecast with the latest guidance, which resulted in no major changes. Ridging will grant the region dry conditions Mon into Tues afternoon, before a weak disturbance brings a chance of rain and snow showers from west to east across SE Idaho Tues eve into Wed morning. Showers may linger in the mntns Wed eve before a stronger storm system and cold front push across the area Thurs, possibly lingering into Fri. Continuing to watch Thurs afternoon/eve for a possible high wind event with attendant risk for blowing dust. Model runs today backed off ever so slightly on the wind, but it is not unusual to see fluctuations this far out and will continue to monitor overall model trends in the coming days. Forecast confidence is low Fri and Sat. We should trend drier as Thursday's system pushes east into the Plains, but a fair amount of moisture remains in the model guidance. Overall, Thursday's system looks like the strongest one for next week. Thurs-Sat look significantly cooler behind the front. - KSmith/Valle && .AVIATION...Area of widespread light rain that affected most terminals this morning diminished/pushed east a couple hours ahead of schedule, which should allow all TAF sites to trend back toward VFR for the rest of the afternoon, tonight, and Sun morning. Precip should end at KDIJ soon. Greatest concerns for this afternoon into Sunday will be strong winds, especially at KBYI/KPIH/KIDA, and the threat of isolated t-storms this afternoon/eve. Any t-storm that affects a terminal will be capable of producing strong, gusty, and erratic winds potentially in excess of 50 knots. TAF amendments are possible as we closely monitor this activity. Regional strong/gusty winds look likely to continue Sun afternoon/eve as well. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM MDT this evening for IDZ020-021. Flood Watch through late tonight for IDZ018-019-023>025-031. &&
In the hours before
Special weather statement, Apr 7, 4:37 PM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pocatello ID
437 PM MDT SAT APR 7 2018
IDZ018-031-032-072330-
Lost River/Pashimeroi ID-Big and Little Wood River Region ID-
Sawtooth Mountains ID-
437 PM MDT SAT APR 7 2018
...LINE OF STRONG THUNDERSTORMS WEST OF HAILEY AND KETCHUM MOVING
EAST INTO THE WOOD RIVER VALLEY AROUND 5 PM MDT...
At 432 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles southwest of Galena Lodge to
near Corral to 10 miles southeast of Anderson Dam. These
storms were moving rapidly east at 45 mph.
Near severe wind gusts up to 50 mph, brief heavy rain, frequent
lightning, and small hail are possible with these storms as they
sweep through the Wood River Valley around 5 PM and towards Mackay,
Craters of the Moon, and Carey by 530 PM MDT.
Locations impacted include...
Hailey, Ketchum, Sun Valley, Mackay Reservoir, Bellevue, Garfield
Ranger Station, Copper Basin Airport and Twin Bridges Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pocatello.
&&
LAT...LON 4411 11358 4367 11380 4325 11436 4326 11439
4333 11440 4333 11453 4340 11453 4340 11455
4343 11455 4348 11451 4350 11456 4353 11460
4356 11459 4359 11465 4359 11468 4366 11466
4368 11469 4374 11467 4375 11469 4378 11469
TIME...MOT...LOC 2232Z 253DEG 38KT 4371 11478 4343 11494 4325 11529
HustonSpecial weather statement, Apr 7, 4:47 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pocatello ID
447 PM MDT SAT APR 7 2018
IDZ017-021>023-072330-
Caribou Highlands ID-South Central Highlands ID-
Lower Snake River Plain ID-Eastern Magic Valley ID-
447 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS WITH GUSTY WINDS MOVING ACROSS SOUTHEASTERN
BLAINE...NORTHWESTERN BANNOCK...CENTRAL POWER AND SOUTHWESTERN
BINGHAM COUNTIES THROUGH 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Aberdeen to 14 miles north of
Cold Water Rest Area to near Lake Walcott. Movement was east at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Pocatello, American Falls, American Falls Reservoir, Neeley,
Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge,
Fort Hall Townsite, Fort Hall Bannock Creek Lodge, Pocatello Airport,
Fort Hall Putnam Lodge and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4317 11220 4295 11223 4276 11241 4272 11318
4279 11318 4283 11310 4302 11297
TIME...MOT...LOC 2246Z 258DEG 39KT 4296 11310 4283 11314 4271 11329
KSMITH/HUSTONSpecial weather statement, Apr 7, 4:59 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pocatello ID
459 PM MDT SAT APR 7 2018
IDZ017-020-021-072330-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
459 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH SNAKE RIVER PLAIN
TOWARD BLACKFOOT AND IDAHO FALLS THROUGH 530 PM MDT...
At 456 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 17 miles south of Southwest Inl to 13
miles northwest of Springfield to 6 miles north of Aberdeen,
moving northeast at 45 mph.
Strong wind gusts up to 50 mph, small hail, and brief heavy rain are
possible with these storms as they move northeast toward the
Interstate 15 corridor through 530 PM MDT.
Locations impacted include...
Blackfoot, Shelley, Firth, Atomic City, Rose, Fort Hall Lincoln Creek
Lodge, Taber, Springfield, Rockford, Moreland, Pingree, Groveland,
Basalt, East Butte and Wapello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4363 11249 4347 11213 4319 11207 4303 11289
4314 11304 4325 11322
TIME...MOT...LOC 2256Z 242DEG 51KT 4325 11313 4317 11294 4303 11286
HustonSpecial weather statement, Apr 7, 5:44 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Pocatello ID 544 PM MDT SAT APR 7 2018 IDZ017-020-031-032-080030- Lost River/Pashimeroi ID-Big and Little Wood River Region ID- Upper Snake River Plain ID-Eastern Magic Valley ID- 544 PM MDT SAT APR 7 2018 ...THUNDERSTORM WIND GUSTS TO 50 MPH APPROACHING ARCO AND CRATERS OF THE MOON UNTIL 630 PM MDT... At 542 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Grouse to 10 miles northeast of Carey. Movement was east at 40 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Arco and Craters Of The Moon. LAT...LON 4367 11325 4335 11326 4332 11389 4365 11360 TIME...MOT...LOC 2342Z 284DEG 34KT 4359 11361 4338 11377 AD/Huston
Special weather statement, Apr 7, 5:52 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
552 PM MDT SAT APR 7 2018
IDZ017-020-021-080030-
Upper Snake River Plain ID-Lower Snake River Plain ID-
Eastern Magic Valley ID-
552 PM MDT SAT APR 7 2018
...STRONG THUNDERSTORMS ACROSS THE ARCO DESERT APPROACHING THE INL
UNTIL 630 PM MDT...
At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Southwest Inl or 25 miles southeast of Arco, moving
northeast at 50 mph.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Atomic City, Taber, Southeast Inl, East Butte, Big Southern Butte and
Coxs Well Airport.
LAT...LON 4298 11351 4321 11373 4334 11327 4361 11261
4328 11239
TIME...MOT...LOC 2351Z 246DEG 43KT 4330 11305
AD/HustonLocal storm report, Apr 7, 6:23 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
623 PM MDT SAT APR 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FUNNEL CLOUD 15 SW ATOMIC CITY 43.26N 112.99W
04/07/2018 BINGHAM ID NWS EMPLOYEE
FUNNEL CLOUD VIEWED BY NWS EMPLOYEE FROM
DISTANCE OF APPROXIMATELY 32 MILES.
&&
KSMITHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Salt Lake City I, UT (KSLC), 00:00Z
0.5 hours before the tornado, 288 km from the path. April 8, 2018.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -76291 J/kg
- Surface CAPE
- 253 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 6.4 K/km
Salt Lake City I, UT (KSLC), 12:00Z
11.5 hours after it, 288 km from the path. April 8, 2018.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -93187 J/kg
- Surface CAPE
- 3 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.4 K/km
The surface observations
Idaho Falls/Fanning (IDA), 45 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:30 UTC | 190° 18 kt | 1003 | -RA | |||
| 22:35 UTC | 200° 20 kt | 1002.7 | ||||
| 22:40 UTC | 200° 20 kt | 1002.7 | ||||
| 22:45 UTC | 200° 18 kt | 1002.4 | ||||
| 22:50 UTC | 200° 17 kt | 1002 | ||||
| 22:53 UTC | 57 | 47 | 210° 18 kt | 23 | 1002 | |
| 22:55 UTC | 210° 20 kt | 1002 | ||||
| 23:00 UTC | 200° 20 kt | 1002 | ||||
| 23:05 UTC | 210° 21 kt | 1001.7 | ||||
| 23:10 UTC | 200° 16 kt | 1001.7 | ||||
| 23:15 UTC | 200° 17 kt | 1001.7 | -RA | |||
| 23:20 UTC | 200° 19 kt | 1001.7 | -RA | |||
| 23:25 UTC | 200° 22 kt | 1001.7 | -RA | |||
| 23:30 UTC | 190° 21 kt | 1001.7 | -RA | |||
| 23:35 UTC | 190° 18 kt | 1001.4 | -RA | |||
| 23:40 UTC | 200° 17 kt | 1001 | -RA | |||
| 23:45 UTC | 200° 17 kt | 1001 | -RA | |||
| 23:50 UTC | 200° 23 kt | 1001 | RA | |||
| 23:53 UTC | 52 | 48 | 200° 20 kt | 33 | 1001 | RA BR |
| 23:55 UTC | 200° 18 kt | 1000.7 | RA BR | |||
| 00:00 UTC | 200° 19 kt | 1000.7 | -RA BR | |||
| 00:05 UTC | 200° 22 kt | 1000.3 | -RA | |||
| 00:10 UTC | 200° 23 kt | 1000.3 | ||||
| 00:15 UTC | 1000.3 | |||||
| 00:20 UTC | 210° 20 kt | 1000.3 | ||||
| 00:25 UTC | 200° 23 kt | 1000.3 | ||||
| 00:30 UTC | 200° 18 kt | 1000.3 | ||||
| 00:35 UTC | 210° 13 kt | 18 | 1000.3 | -RA | ||
| 00:40 UTC | 200° 13 kt | 18 | 1000 | -RA | ||
| 00:45 UTC | 190° 9 kt | 999.7 | -RA | |||
| 00:47 UTC | 51.8 | 46.4 | 190° 8 kt | 18 | 999.3 | -TSRA |
| 00:50 UTC | 210° 9 kt | 999.7 | -RA | |||
| 00:53 UTC | 52 | 47 | 210° 7 kt | 999.3 | -TSRA | |
| 00:55 UTC | 230° 6 kt | 999.3 | -RA | |||
| 01:00 UTC | 1001 | -RA | ||||
| 01:05 UTC | 47 | 44 | 230° 27 kt | 38 | 1001.4 | +TSRA BR |
| 01:07 UTC | 44 | 41 | 230° 18 kt | 38 | 1000.7 | -TSRA |
| 01:10 UTC | 220° 22 kt | 1001.4 | -RA | |||
| 01:15 UTC | 230° 21 kt | 1001.4 | -RA | |||
| 01:20 UTC | 1001.4 | -RA | ||||
| 01:25 UTC | 1001.7 | -RA | ||||
| 01:29 UTC | 47 | 43 | 250° 22 kt | 44 | 1001.4 | |
| 01:30 UTC | 250° 22 kt | 1001.4 | ||||
| 01:35 UTC | 250° 23 kt | 28 | 1001.4 | |||
| 01:40 UTC | 27 | 1001 | ||||
| 01:45 UTC | 250° 21 kt | 1001 | ||||
| 01:50 UTC | 260° 19 kt | 1001 | ||||
| 01:53 UTC | 48 | 41 | 260° 16 kt | 28 | 1001 | |
| 01:55 UTC | 250° 18 kt | 1001 | ||||
| 02:00 UTC | 250° 17 kt | 1001.4 | ||||
| 02:05 UTC | 250° 16 kt | 1001.7 | ||||
| 02:10 UTC | 240° 16 kt | 1002 | ||||
| 02:15 UTC | 240° 15 kt | 1001.7 | ||||
| 02:20 UTC | 230° 14 kt | 1001.7 | ||||
| 02:25 UTC | 220° 14 kt | 1001.7 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Pocatello radar (KSFX), 26 km away, was scanning. The volume nearest the touchdown began at 00:31 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:02 UTC | FUNNEL CLOUD | 15 Sw Atomic City | Bingham, ID | FUNNEL CLOUD VIEWED BY NWS EMPLOYEE FROM DISTANCE OF APPROXIMATELY 32 MILES. |
| 00:12 UTC | FUNNEL CLOUD | 7 W Taber | Bingham, ID | PHOTO POSTED TO KIFI LOCAL NEWS 8 FACEBOOK PAGE. |
| 00:24 UTC | FUNNEL CLOUD | 1 Ssw Taber | Bingham, ID | VIDEO PROVIDED VIA SOCIAL MEDIA. VIEWED FROM MORELAND LOOKING NW. TIME ESTIMATED. SEVERAL OTHER PHOTOS OF FUNNEL CLOUDS ALSO POSTED VIA SOCIAL MEDIA FROM THE PUBLIC. |
| 00:30 UTC | TORNADO | 3 E Taber | Bingham, ID | SOCIAL MEDIA REPORT OF DEBRIS SWIRL - TUMBLEWEEDS AND TREE LIMBS LOFTED BRIEFLY IN THE AREA OF 1400 W AND US 26. BASED ON THIS REPORT, TORNADO WILL BE RATED A LOW END EF-0. TIME ESTIMATED BY RADAR. |
| 00:50 UTC | HAIL 1.25 | 3 Wsw Idaho Falls | Bonneville, ID | |
| 01:00 UTC | HAIL 1.5 | 4 N Shelley | Bonneville, ID | REPORTED OFF OF W 65TH S. PHOTOS POSTED ON SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR. |
| 01:01 UTC | HAIL 1.5 | 4 Ssw Idaho Falls | Bonneville, ID | QUARTER TO PING PONG BALL SIZE HAIL REPORTED NEAR THE BUDWEISER PLANT ALONG S YELLOWSTONE HIGHWAY/HIGHWAY 91. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| 01:04 UTC | HAIL 1.5 | 2 S Idaho Falls | Bonneville, ID | NEAR TAYLORVIEW MIDDLE SCHOOL. MEASURED WITH A RULER. TIME ESTIMATED BASED ON RADAR. |
| 01:05 UTC | TSTM WND GST 54 | 1 Nw Idaho Falls | Bonneville, ID | MESONET STATION ARLIDA, 1 NW IDAHO FALLS. |
| 01:05 UTC | TSTM WND GST 54 | Idaho Falls | Bonneville, ID | |
| 01:05 UTC | HAIL 1 | Idaho Falls | Bonneville, ID | QUARTER SIZE HAIL REPORTED IN IDAHO FALLS. |
| 01:05 UTC | HAIL 1.25 | 1 S Idaho Falls | Bonneville, ID | REPORTED AT TAUTPHAUS PARK. PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| 01:05 UTC | HAIL 2 | Idaho Falls | Bonneville, ID | OVER 100 REPORTS OF SEVERE HAIL RANGING FROM QUARTER SIZE TO 2 INCHES IN DIAMETER ACROSS THE IDAHO FALLS AREA. HAIL COVERED THE GROUND WITH ACCUMULATION OF 1-2 INCHES IN SOME AREAS. SEVERAL WINDOWS AND SKYLIGHTS BROKEN O |
| 01:06 UTC | HAIL 1.75 | Idaho Falls | Bonneville, ID | REPORTED VIA TWITTER. |
| 01:06 UTC | HAIL 2 | 1 Ese Idaho Falls | Bonneville, ID | HAIL UP TO 2 INCHES IN DIAMETER REPORTED FROM KATE CURLEY PARK SE TO E 17TH ST NEAR NATURAL GROCERS. HAIL COVERED THE GROUND. DOZENS OF REPORTS IN THIS AREA OF WIDESPREAD, SIGNIFICANT DAMAGE TO SIDING, DENTED CARS/TRAILE |
| 01:07 UTC | HAIL 1 | 1 E Idaho Falls | Bonneville, ID | REPORTED AT IDAHO FALLS HIGH SCHOOL. TIME ESTIMATED BASED ON RADAR. PHOTO POSTED ON KIFI LOCAL NEWS 8 FACEBOOK PAGE. |
| 01:07 UTC | HAIL 1.25 | 1 E Idaho Falls | Bonneville, ID | SEVERAL REPORTS OF QUARTER TO HALF DOLLAR SIZE HAIL, INCLUDING AT IDAHO FALLS HIGH SCHOOL. PHOTOS POSTED ON KIFI AND EAST IDAHO NEWS FACEBOOK PAGES. TIME ESTIMATED BASED ON RADAR. |
| 01:07 UTC | HAIL 1.25 | 2 Se Idaho Falls | Bonneville, ID | REPORTED ON BALTIC AVE, MEASURED WITH A RULER. TIME ESTIMATED. |
| 01:08 UTC | HAIL 1.25 | 1 Ssw Ammon | Bonneville, ID | REPORTED NEAR THE INTERSECTION OF E SUNNYSIDE RD AND CAROLYN LANE IN AMMON. |
| 01:08 UTC | HAIL 1.25 | Ammon | Bonneville, ID | HAIL BROKE OUT A WINDOW ON A RESIDENCE. REPORTED VIA TWITTER. |
| 01:08 UTC | HAIL 1.25 | Ammon | Bonneville, ID | QUARTER AND HALF DOLLAR SIZE HAIL IN AMMON. |
| 01:08 UTC | HAIL 1.5 | 1 W Ammon | Bonneville, ID | PHOTOS POSTED TO EAST IDAHO NEWS FACEBOOK PAGE. REPORT OF 2 VEHICLES DAMAGED AT DILLARD'S. TIME ESTIMATED BASED ON RADAR. |
| 01:08 UTC | HAIL 1.75 | Ammon | Bonneville, ID | OVER 80 PUBLIC REPORTS OF SEVERE HAIL RANGING FROM QUARTER TO GOLF BALL SIZE ACROSS THE AMMON AREA. HAIL COVERED THE GROUND, ROOFS, AND ROADS. DAMAGE TO AT LEAST 6 VEHICLES AND 5 TRAILERS, INCLUDING A CAR WINDOW SMASHED |
| 01:08 UTC | HAIL 2 | 1 Nw Ammon | Bonneville, ID | NUMEROUS REPORTS OF HALF DOLLAR TO GOLF BALL SIZE HAIL. ONE PHOTO SUBMITTED TO EAST IDAHO NEWS FACEBOOK PAGE OF ESTIMATED 2 INCH HAIL. HAIL COVERED THE GROUND. TIME ESTIMATED BASED ON RADAR. |
| 01:09 UTC | HAIL 0.25 | 1 N Ammon | Bonneville, ID | |
| 01:09 UTC | HAIL 0.5 | 1 Nne Idaho Falls | Bonneville, ID | HEAVY RAIN |
| 01:09 UTC | HAIL 0.5 | 1 Nne Idaho Falls | Bonneville, ID | HEAVY RAIN. |
| 01:09 UTC | HAIL 1 | 2 Ssw Iona | Bonneville, ID | HAIL COVERED THE GROUND. |
| 01:09 UTC | HAIL 1.75 | 1 Ene Ammon | Bonneville, ID | PHOTOS POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| 01:09 UTC | HAIL 2 | 2 Wnw Ammon | Bonneville, ID | MULTIPLE REPORTS AND PHOTOS OF HALF DOLLAR TO 2 INCH HAIL MEASURED WITH A RULER. WIDESPREAD SIGNIFICANT HAIL DAMAGE ACROSS THE AREA WITH NUMEROUS REPORTS OF DAMAGE TO RESIDENTIAL SIDING, FENCES, AND ROOFS. MULTIPLE RESID |
| 01:10 UTC | HAIL 1 | 1 S Ammon | Bonneville, ID | ONE INCH HAIL. |
| 01:10 UTC | HAIL 1.5 | 1 E Ammon | Bonneville, ID | NEAR THE INTERSECTION OF HIGH DESERT DR AND FRONTIER DR. SIDING DAMAGE REPORTED. |
| 01:10 UTC | HAIL 1.5 | 2 Ne Ammon | Bonneville, ID | HAIL SLIGHTLY SMALLER THAN GOLF BALL SIZE REPORTED NEAR THE INTERSECTION OF 1ST ST AND N 45TH E. TIME ESTIMATED BASED ON RADAR. |
| 01:10 UTC | HAIL 1.5 | 2 Nne Ammon | Bonneville, ID | NUMEROUS REPORTS OF QUARTER TO PING PONG BALL SIZE HAIL. SIGNIFICANT SIDING DAMAGE TO NUMEROUS RESIDENTIAL STRUCTURES. TIME ESTIMATED BASED ON RADAR. |
| 01:11 UTC | HAIL 1.5 | 1 Ese Ammon | Bonneville, ID | PHOTOS OF QUARTER TO PING PONG BALL SIZE HAIL POSTED ON KIFI FACEBOOK PAGE. TIME ESTIMATED BASED ON RADAR. |
| 01:14 UTC | HAIL 1.75 | 2 Wsw Iona | Bonneville, ID | REPORTED AT THE MAVERIK AT THE INTERSECTION OF E LINCOLN RD AND AMMON RD VIA NWS POCATELLO FACEBOOK PAGE. ADDITIONAL PUBLIC REPORTS AND PHOTOS OF HUNDREDS OF HOLES IN RESIDENTIAL SIDING IN THE AREA. |
| 01:15 UTC | HAIL 1.25 | 1 Nne Ammon | Bonneville, ID | MULTIPLE REPORTS/PHOTOS NEAR THE INTERSECTION OF CRIMSON DR AND DIXIE ST VIA NWS POCATELLO FACEBOOK PAGE. |
| 01:15 UTC | HAIL 1.25 | Iona | Bonneville, ID | MULTIPLE REPORTS AND PHOTOS OF QUARTER TO HALF DOLLAR SIZE HAIL. HAIL COVERED THE GROUND. MULTIPLE HOMES WITH SIDING DAMAGE. TIME ESTIMATED BASED ON RADAR. |
| 01:16 UTC | TSTM WND GST 57 | 1 Nw Idaho Falls | Bonneville, ID | MESONET STATION ITD15, 1 NW IDAHO FALLS. |
| 01:23 UTC | TSTM WND GST 51 | Idaho Falls Airport | Bonneville, ID | ASOS STATION IDA, IDAHO FALLS AIRPORT. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2018 tornado in IdahoEvery tornado in Idaho since 1950Warnings in force in Idaho nowThe forecast where you are
The other tornadoes of April 7, 2018
6 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 7 | 1:17 AM CDT | EF1 | Beauregard Parish, LA | 7.9 | 1,000 | $150,000 | ||
| April 7 | 1:36 AM CDT | EF1 | Beauregard Parish, LA | 1.2 | 600 | $50,000 | ||
| April 7 | 1:44 AM CDT | EF1 | Beauregard Parish, LA | 8.9 | 1,200 | $300,000 | ||
| April 7 | 2:14 AM CDT | EF0 | Allen Parish, LA | 0.5 | 100 | $10,000 | ||
| April 7 | 5:18 AM CDT | EF1 | Saint James Parish, LA | 1.3 | 50 | |||
| April 7 | 6:18 PM EDT | EF0 | Laurens, GA | 0.7 | 50 | $8,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.